Diet Soda Helps You Avoid Calories So You Can Stay Slim, Right?
Not so, says two scientific studies presented to the American Diabetes Association’s Scientific Sessions in San Diego in June 2011.
Scientists from the School of Medicine at The University of Texas Health Science Center studied data from 474 people over more than 10 years and discovered that diet soft drink users had 70% greater increases in their waist size compared with non-users. Frequent diet soda users (two or more diet sodas a day) had waist size increases 5 times greater than non-users!
Aspartame (the artificial sweetener in most diet sodas) has been linked to increased risk for diabetes
Another scientific study of mice suggested that heavy aspartame exposure might increase blood sugar levels and thus increase the risk of diabetes in humans.
More on Aspartame
The artificial sweetener Aspartame, is also sold as NutraSweet, Equal, Equal Measure and Spoonful. As some of you may know, the Food and Drug Administration has a system that permits people to report adverse (bad) reactions. In February of 1994, Aspartame accounted for more than 75% of all adverse reactions from any source!
The January, 1990, Plane and Pilot magazine featured an article on food additives. It explained that diet soft drinks are sweetened artificially by Aspartame (also called NutraSweet and Equal), and that Aspartame contains 10% methanol, a poison, that is released at temperatures above 86 degrees or left for a long time on the shelf. You should know that on 27 June 1996, without public notice, the FDA removed all restrictions from aspartame allowing it to be used in everything, including all heated and baked goods.
The Plane and Pilot article disclosed that methanol destroys the brain a little at a time. Immediate effects can either be severe (epileptic seizures, blindness, or chest palpitations) or less noticeable (blurred vision, bright flashes, tunnel vision, ringing or buzzing in ears, migraine headaches, dizziness, loss of equilibrium, or lip and mouth reactions).
The article reported on an Air Force pilot who traced the patterns of tremors and seizures he suffered for two years directly to his consuming NutraSweet in beverages. His tremors grew more severe and ended his flying career. His medical problems ceased when he quit ingesting NutraSweet, but it was too late to restore his flying status.
The article also mentioned another pilot who suffered similar symptoms only when using Aspartame products. After only two cups of artificially sweetened hot chocolate in flight, a pilot experienced blurred vision so severe he was unable to read the instruments and very narrowly avoided a tragic landing. Safely on the ground, he related his symptoms to the secretaries in his office. Both of them told of experiencing similar symptoms after consuming Aspartame products.
Want to improve your health and be happier? Quit drinking diet drinks with Aspartame, NutraSweet and Equal!